Alert archive / Wyoming / Flash Flood Warnings in 2011
Flash Flood Warning 7, NWS Riverton, WY
NWS Riverton, WY issued this flash flood warning at Jul 5, 2011, 8:23 PM MDT for Park County, Wyoming. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2011, 8:23 PM MDT (02:23 UTC)
- Expired
- Jul 5, 2011, 11:10 PM MDT
- In force
- 3 hr
- Issued by
- NWS Riverton, WY
- Area
- Storm-based polygon
- Flood severity
- None
County Park County, WY
The radar
The Billings radar (KBLX), 123 km from the middle of the area, began a volume at 02:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 2.4 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 3284 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
327 WGUS55 KRIW 060223 FFWRIW WYC029-060730- /O.NEW.KRIW.FF.W.0007.110706T0223Z-110706T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE RIVERTON WY 823 PM MDT TUE JUL 5 2011 THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PARK COUNTY IN NORTHWEST WYOMING... * UNTIL 130 AM MDT * AT 817 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS BEARTOOTH HIGHWAY. DOPPLER RADAR ESTIMATES NEAR ONE INCH OF RAIN HAS ALREADY FALLEN AND ANOTHER HALF AN INCH COULD FALL. ISOLATED LOCATIONS COULD RECEIVE TWO INCHES OF RAINFALL. * RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THE LOCATIONS OF GREATEST CONCERN IS ALONG BEARTOOTH HIGHWAY OR U.S. HIGHWAY 212...FROM MILE MARKER 10 TO THE MONTANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN SUCH AS ALONG THE BEARTOOTH HIGHWAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975 $$
2 follow-up statements
790 WGUS75 KRIW 060327 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 927 PM MDT TUE JUL 5 2011 WYC029-060730- /O.CON.KRIW.FF.W.0007.000000T0000Z-110706T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PARK WY- 927 PM MDT TUE JUL 5 2011 ...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTH CENTRAL PARK COUNTY UNTIL 130 AM MDT... AT 921 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. DOPPLER RADAR ESTIMATED OVER AN INCH OF RAINFALL ACROSS BEARTOOTH PASS IN A SHORT AMOUNT OF TIME WITH THE THUNDERSTORMS. THE STORMS THAT PRODUCED THIS RAIN HAVE MOVED OUT OF THE AREA...HOWEVER MORE STORMS COULD MOVE ACROSS THE AREA THIS EVENING. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO OCCUR. THE LOCATION OF GREATEST CONCERN INCLUDE PORTIONS OF THE BEARTOOTH HIGHWAY OR U.S. HIGHWAY 212 FROM MILE MARKER 10 TO THE MONTANA BORDER. PRECAUTIONARY/PREPAREDNESS ACTIONS... EXCESSIVE RAINFALL MAY CAUSE MUD AND ROCK SLIDES IN AREAS OF STEEPLY SLOPED TERRAIN SUCH AS ALONG THE BEARTOOTH HIGHWAY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. REPORT FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY SO THAT THEY MAY TAKE APPROPRIATE ACTION TO CLOSE FLOODED ROADWAYS. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN RIVERTON. && REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975 $$ ALLEN
622 WGUS75 KRIW 060510 FFSRIW FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 1110 PM MDT TUE JUL 5 2011 WYC029-060524- /O.CAN.KRIW.FF.W.0007.000000T0000Z-110706T0730Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PARK WY- 1110 PM MDT TUE JUL 5 2011 ...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTH CENTRAL PARK COUNTY IS CANCELLED... EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED... PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY. REPORT FLOODING TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4500 10923 4479 10925 4479 10973 4500 10975 $$ MURRELL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 2:49 PM MDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jul 5, 2:49 PM MDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 249 PM MDT TUE JUL 5 2011 .SHORT TERM...TONIGHT THROUGH FRIDAY MONSOONAL MOISTURE CONTINUES TO PUSH ACROSS WYOMING THIS AFTERNOON...WITH HIGH CLOUDS ROTATING ACROSS THE SOUTHERN HALF OF WYOMING. SOME CHANNELED VORTICITY ASSOCIATED WITH THIS BAND OF HIGH CLOUDS ACROSS UTAH AND SOUTHERN WYOMING. WEAK SURFACE TROUGH OVER EASTERN WYOMING...JUST OUTSIDE THE CWA BORDER. BEST INSTABILITY TO REMAIN TO THE EAST OF THE BOUNDARY. THOUGH THERE COULD BE SOME STRONGER STORMS THIS AFTERNOON AND EVENING ALONG THE BOUNDARY...POSSIBLY IMPACTING JOHNSON AND NATRONA COUNTIES. COULD SEE SOME LARGER HAIL (>1") AND SOME GUSTY WINDS. OTHERWISE WEAKER ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED OVER ELSEWHERE. THIS PATTERN LOOKS TO BE FAIRLY SIMILAR TOMORROW...THOUGH A WEAK SHORTWAVE MOVES THROUGH MID DAY SHIFTING THE FLOW ALOFT TO THE NORTHWEST...WITH SOMEWHAT DRIER AIR MOVING INTO THE WEST. THIS WILL BRING A LESS SHOWER/THUNDERSTORM COVERAGE THERE. FLOW BACKS SOUTHWEST THURSDAY AS A PACIFIC TROUGH MOVES ONSHORE. THE SURFACE BOUNDARY WILL SHIFT EAST WITH SOUTHWEST WINDS INCREASING OVER THE CWA. TEMPS TO WARM UNDER THE BACKING FLOW. THE MONSOON MOISTURE PUSH PERSISTS SO EXPECT SCATTERED SHOWERS AND WIDELY SCATTERED THUNDERSTORM COVERAGE OVER THE WEST AND CENTRAL. OUTFLOWS WILL LIKELY BE THE MAIN THREAT THURSDAY. TROUGH MOVES THROUGH AROUND MID DAY FRIDAY WITH GUSTY SOUTHWEST WINDS EXPECTED WITH LEE TROUGH SETTING OVER FAR EASTERN WYOMING AND MONTANA. WILL LIKELY SEE SOME SHOWERS AND THUNDERSTORMS ONCE AGAIN OVER THE AREA...THOUGH THE BEST INSTABILITY WILL BE EAST OF THE LEE SURFACE TROUGH. EXPECT TEMPS TO FALL BY A FEW DEGREES FRIDAY WITH INCREASE CLOUD COVERAGE. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY GENERAL PATTERN IS DOMINATED BY THE UPPER HIGH TO OUR SOUTH OR SOUTHEAST WITH AN UPPER LOW DIGGING INTO THE WEST FOR THE SECOND HALF OF THE PERIOD. MONSOONAL MOISTURE WILL LIKELY CONTINUE TO STREAM NORTH AND NORTHEAST ACROSS THE AREA THROUGH THE PERIOD WITH LOW LEVEL MOISTURE REMAINING IN PLACE. COULD BE AN ACTIVE THUNDERSTORM PERIOD WITH THE GFS AND THE ECMWF SHOWING MUCH OF THE SOUTHERN HALF OF THE AREA BEING IN THE RIGHT ENTRANCE REGION OF A NORTHERN PLAINS...ROCKIES JET STREAK FOR AT LEAST THE FIRST THREE DAYS OF THE EXTENDED FOLLOWED BY BACKING FLOW AND POSSIBLE INCREASED MOISTURE AHEAD OF THE WESTERN UPPER TROUGH. GENERALLY BROAD BRUSHED CHANCE POPS ACROSS THE MOUNTAINS AND SOUTHEASTERN HALF THROUGH THE PERIOD. ECMWF IS COOLER WITH THE H7 TEMPERATURES THAN THE GFS. KEPT THE TEMPERATURES BELOW THE MEX GUIDANCE DUE TO CLOUD COVER AND EXPECTED SHOWERS AND THUNDERSTORMS. && .AVIATION... SHOWERS AND THUNDERSTORMS CAN BE EXPECTED INTO THE EVENING ACROSS CENTRAL WYOMING AS A FETCH OF SUBTROPICAL MOISTURE CONTINUES OVER THE AREA. VFR CONDITIONS ARE EXPECTED TO CONTINUE EXCEPT IN CLOSE PROXIMITY TO ANY THUNDERSTORMS. AIRPORTS AFFECTED INCLUDE...KCOD...KRIW...KWRL...KBYG...KRKS...AND KCPR. STORMS WILL DIMINISH AFTER 03Z WITH THE LOSS OF DAYTIME HEATING. STORMS WILL AGAIN FORM AFTER 20Z WEDNESDAY OVER MUCH OF THE SAME AREAS. && .FIRE WEATHER... HIGH PRESSURE REMAINS OVER THE FOUR CORNERS OVER THE NEXT SEVERAL DAYS. MONSOONAL MOISTURE WILL CONTINUE ROTATE UP FROM THE SUBTROPICS IN MEXICO NORTH THROUGH THE GREAT BASIN AND ACROSS WYOMING. THIS WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY....MOST NUMEROUS OVER THE SOUTH AND EAST. THEY WILL BE EXPECTED MAINLY IN THE AFTERNOONS AND EVENINGS...BUT WILL REMAIN POSSIBLE AT ANY TIME OF DAY. STRONGER STORMS WILL BE POSSIBLE OVER THE EASTERN ZONES PRODUCING SOME HAIL...BRIEF HEAVY RAIN AND FREQUENT LIGHTNING...ESPECIALLY WEDNESDAY. AN APPROACHING PACIFIC TROUGH WILL BACK THE FLOW SOUTHWEST THURSDAY WITH GUSTY SOUTHWEST WINDS DEVELOPING THURSDAY AFTERNOON AND INCREASING FOR FRIDAY. && .HYDROLOGY... AREA RIVERS AND STREAMS WILL REMAIN HIGH ALTHOUGH A GENERAL RECESSION IN FLOWS ARE EXPECTED AS SNOWMELT DECREASES. MONSOONAL MOISTURE WILL CONTINUE TO PUSH ACROSS WYOMING WITH SHOWER AND THUNDERSTORM ACTIVITY EXPECTED THROUGH THE REMAINDER OF THE WEAK...AND WILL LIKELY OCCUR DAY AND NIGHT. SOME HEAVY RAIN PRODUCING STORMS ARE POSSIBLE OVER THE FAR NORTH AND EAST. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TWB LONG TERM...SKRBAC AVIATION...BERC FIRE WEATHER...TWB HYDROLOGY...TWB
Hazardous weather outlook, Jul 5, 5:00 AM MDT, 15 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 500 AM MDT TUE JUL 5 2011 WYZ001>020-022>030-061100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 500 AM MDT TUE JUL 5 2011 ...FLOOD WARNING FOR THE WIND RIVER FROM DUBOIS TO RIVERTON AND FOR SMALLER CREEKS AND RIVERS OF BIG HORN...SUBLETTE...AND PARK COUNTIES... ...FLOOD WATCH FOR THE SWIFT CREEK FROM AFTON EASTWARD TO THE MOUTH OF THE SWIFT CREEK CANYON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. SOME OF THE STRONGER STORMS WILL PRODUCE HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY THREATS WITH THESE STORMS. EXCESSIVE SNOWMELT DUE TO WARM TEMPERATURES WILL CONTINUE TO CAUSE HIGH WATER LEVELS ON THE WIND RIVER FROM FROM DUBOIS THROUGH RIVERTON...AS WELL AS ON THE SWIFT CREEK FROM AFTON TO THE MOUTH OF THE SWIFT CREEK CANYON. FLOODING WILL CONTINUE IN LOW LYING AREAS ADJACENT TO THE WIND RIVER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CREEKS AND RIVERS WILL CONTINUE TO RUN HIGH AND SWIFT THROUGH AT LEAST WEDNESDAY AS THE HIGH MOUNTAIN SNOWPACK CONTINUES TO MELT. THE WIND RIVER...SHOSHONE RIVER...GREYBULL RIVER...GREEN RIVER... SWIFT RIVER...BLACKS FORK RIVER...NORTH FORK OF THE POPO AGIE...AND THE BIG HORN RIVER WILL BE MOST SUSCEPTIBLE TO THE HIGH RUNOFF. RECORD FLOWS ARE EXPECTED IN YELLOWSTONE RIVER AND RECORD LEVELS ARE EXPECTED IN YELLOWSTONE LAKE BY THE WEEKEND. EXERCISE CAUTION NEAR FAST FLOWING RIVERS AS THE CURRENT WILL BE DANGEROUS AND DEBRIS WILL BE FLOWING IN THE CHANNEL. THUNDERSTORM COVERAGE WILL BE ON THE INCREASE WEDNESDAY THROUGH AT LEAST THURSDAY AS THE WEATHER PATTERN BECOMES MORE UNSETTLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY CONTINUE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER AND FLOODING TO THE NATIONAL WEATHER SERVICE AT 1-800-211-1448. THANK YOU. TEAM RIVERTON
In the hours before
Special weather statement, Jul 5, 6:22 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 622 PM MDT TUE JUL 5 2011 WYZ004-060100- NORTH BIG HORN BASIN WY- 622 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 700 PM MDT... AT 614 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTH OF STATE HWY 30 MILE MARKER 120... OR 18 MILES EAST OF MEETEETSE...MOVING EAST AT 15 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. THIS STORM WILL BE NEAR... RURAL SOUTHWESTERN BIG HORN COUNTY THROUGH 700 PM MDT...HOWEVER WINDS ASSOCIATED WITH THIS THUNDERSTORM COULD AFFECT BASIN...BURLINGTON...GREYBULL AND OTTO AFTER 645 PM. HEAVY RAIN...COULD CAUSE MINOR FLOODING...IN LOW LYING AREAS SUCH AS DITCHES AND NORMALLY DRY WASHES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4450 10806 4424 10794 4418 10857 4437 10856 TIME...MOT...LOC 0019Z 251DEG 15KT 4424 10850 MURRELL
Special weather statement, Jul 5, 6:57 PM MDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 657 PM MDT TUE JUL 5 2011 WYZ001-060145- YELLOWSTONE NATIONAL PARK WY- 657 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN YELLOWSTONE NATIONAL PARK UNTIL 745 PM MDT... AT 648 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR OSPREY FALLS...OR 6 MILES SOUTH OF MAMMOTH...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... PHANTOM LAKE AROUND 710 PM MDT. FLOATING ISLAND LAKE AND DUNRAVEN PASS AROUND 720 PM MDT. TOWER JUNCTION AND MOUNT WASHBURN AROUND 725 PM MDT. LAMAR VALLEY AROUND 745 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4499 11014 4475 11016 4480 11075 4498 11073 TIME...MOT...LOC 0056Z 273DEG 16KT 4489 11061 MURRELL
Special weather statement, Jul 5, 7:13 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 713 PM MDT TUE JUL 5 2011 WYZ004-060200- NORTH BIG HORN BASIN WY- 713 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BIG HORN COUNTY IN NORTH CENTRAL WYOMING UNTIL 800 PM MDT... AT 709 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM JUST SOUTHWEST OF OTTO...OR 12 MILES WEST OF BASIN...MOVING EAST NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... OTTO AROUND 720 PM MDT. BASIN AND BIG HORN COUNTY FAIRGROUNDS AROUND 750 PM MDT. GREYBULL AROUND 800 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND NORMALLY DRY WASHES...IS ALSO POSSIBLE. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4457 10794 4434 10782 4423 10834 4440 10843 TIME...MOT...LOC 0112Z 249DEG 14KT 4435 10826 MURRELL
Special weather statement, Jul 5, 7:44 PM MDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 744 PM MDT TUE JUL 5 2011 WYZ001-002-060300- ABSAROKA MOUNTAINS-YELLOWSTONE NATIONAL PARK- 744 PM MDT TUE JUL 5 2011 THROUGH 9 PM...WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP...AND MOVE EAST ACROSS THE NORTHERN PORTIONS OF YELLOWSTONE NATIONAL PARK AND THE ABSAROKA MOUNTAINS. THESE STORMS WILL PRIMARILY AFFECT THE NORTHERN GRAND LOOP ROAD...LAMAR VALLEY...AS WELL AS THE BEARTOOTH AND CHIEF JOESPH HIGHWAYS. THE MAIN HAZARDS FROM THESE STORMS WILL BE HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. THE HEAVY RAIN IN A SHORT AMOUNT OF TIME COULD CAUSE MINOR FLOODING IN LOW LYING AREAS...AS WELL AS PONDING ON AREA ROADWAYS. 21
Special weather statement, Jul 5, 8:06 PM MDT, 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 806 PM MDT TUE JUL 5 2011 WYZ002-003-060300- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY- 806 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PARK COUNTY UNTIL 900 PM MDT... AT 804 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BEARTOOTH PASS...OR 21 MILES SOUTHWEST OF RED LODGE...MOVING EAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... CLARK AROUND 900 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4479 10912 4486 10961 4501 10959 4501 10910 TIME...MOT...LOC 0205Z 275DEG 11KT 4494 10947 MURRELL
Special weather statement, Jul 5, 8:12 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 812 PM MDT TUE JUL 5 2011 WYZ002-003-007-060315- ABSAROKA MOUNTAINS WY-CODY FOOTHILLS WY-OWL CREEK AND BRIDGER MOUNTAINS WY- 812 PM MDT TUE JUL 5 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HOT SPRINGS AND SOUTHERN PARK COUNTIES UNTIL 915 PM MDT... AT 808 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A A NEARLY STATIONARY THUNDERSTORM 12 MILES NORTH OF WASHAKIE NEEDLES...OR 21 MILES SOUTHWEST OF MEETEETSE. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH VERY HEAVY RAIN. MINOR LOW LAND FLOODING COULD OCCUR IN THE BEAVER CREEK DRAINAGE IN EXTREME SOUTHERN PARK COUNTY...DUE TO THIS PERSISTENT RAINFALL. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4408 10890 4382 10888 4382 10929 4398 10949 TIME...MOT...LOC 0209Z 275DEG 11KT 4392 10913 MURRELL
The office that day
Everything else NWS Riverton, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:22 PM MDT | Special Weather Statement | RIW | Big Horn | 38 min |
| Jul 5, 6:57 PM MDT | Special Weather Statement | RIW | 48 min | |
| Jul 5, 7:13 PM MDT | Special Weather Statement | RIW | Big Horn | 47 min |
| Jul 5, 8:12 PM MDT | Special Weather Statement | RIW | 63 min | |
| Jul 5, 9:12 PM MDT | Special Weather Statement | RIW | Park | 63 min |
| Jul 5, 9:28 PM MDT | Severe Thunderstorm Warning | RIW | Big Horn, Park | 29 min |
| Jul 5, 10:08 PM MDT | Special Weather Statement | RIW | Big Horn | 52 min |
| Jul 6, 9:56 AM MDT | Areal Flood Advisory | RIW | Sublette | 24 hr |
| Jul 6, 1:48 PM MDT | Special Weather Statement | RIW | 42 min | |
| Jul 6, 2:38 PM MDT | Special Weather Statement | RIW | Hot Springs | 52 min |
| Jul 6, 2:40 PM MDT | Special Weather Statement | RIW | Fremont | 50 min |
| Jul 6, 2:50 PM MDT | Special Weather Statement | RIW | Sheridan | 40 min |
| Jul 6, 3:05 PM MDT | Special Weather Statement | RIW | Sweetwater | 40 min |
| Jul 6, 3:52 PM MDT | Special Weather Statement | RIW | Johnson | 38 min |
| Jul 6, 4:26 PM MDT | Special Weather Statement | RIW | 49 min | |
| Jul 6, 4:58 PM MDT | Special Weather Statement | RIW | Big Horn | 47 min |
Nearby
Flash Flood Warnings in Wyoming, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.